Monday, 24 March 2014


The dreaded skin condition highly associated with Copaxone injections, that some people will develop.  Looks like I am one of the lucky.

Lipoatrophy is the term describing the permanent localized loss of fat tissue. It occurs as a result of subcutaneous injections, and with Copaxone can include a skin colour change (I don't even know how to describe it.... sort of gray-ish), as well as denting of the skin at the injection sites.  Kind of like cellulite, but not.  So odd.

I am religious about rotating my injection sites, but doing this every day means the skin does get damaged with time.

The last time I saw my Neurologist, he wanted me to switch to a stronger oral medication called Gilenya.  With the continuous nature of my disease activity, he thought this was the best course.  But the increased monitoring, plus potentially very dangerous side effects, had me pleading for 6 more months of Copaxone injections.

I am thinking perhaps it is now time to re-evaluate the switch to something stronger, and without daily injections.  The little vanity I have left is not enjoying dented skin.  My next MRI (just brain, not spinal cord) is in April, then early May to see the Neurologist.

Until then - the Copaxone stays, and I get creative with new injection sites.

No comments:

Post a Comment